Alert archive / Wisconsin / Gale Warnings in 2008

Gale Warning 17, NWS Green Bay, WI

December 20, 2008

NWS Green Bay, WI issued this gale warning at Dec 20, 2008, 4:21 PM CST. It took effect at Dec 21, 2008, 6:00 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2008, 4:21 PM CST (22:21 UTC)
In effect from
Dec 21, 2008, 6:00 AM CST
Expired
Dec 22, 2008, 3:26 AM CST
In force
21 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WHUS73 KGRB 202221
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
421 PM CST SAT DEC 20 2008

...WINDS WILL INCREASE TO GALE FORCE ON SUNDAY AND SUNDAY NIGHT...

.A STORM SYSTEM OVER NORTHERN MINNESOTA WILL INTENSIFY...AND DROP
SOUTHEAST TO CENTRAL LAKE MICHIGAN EARLY SUNDAY. THE STRENGTHENING
STORM WILL CAUSE WINDS TO INCREASE TO GALE FORCE OVER THE REGION ON
SUNDAY AND SUNDAY NIGHT.

LMZ542-543-210630-
/O.NEW.KGRB.GL.W.0017.081221T1200Z-081222T1200Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
421 PM CST SAT DEC 20 2008

...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY.

WINDS ON SUNDAY MORNING WILL BECOME NORTHWEST AND INCREASE TO
35 KNOT GALES...WHICH SHOULD CONTINUE THROUGH SUNDAY NIGHT. WAVES
IN RESPONSE SHOULD INCREASE TO 3 TO 5 FT DURING THE AFTERNOON...
AND CONTINUE THROUGH SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-541-210630-
/O.NEW.KGRB.GL.W.0017.081221T1800Z-081222T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
421 PM CST SAT DEC 20 2008

...GALE WARNING IN EFFECT FROM 12 PM SUNDAY TO 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO 6 AM CST
MONDAY. 

WINDS ON SUNDAY MORNING WILL BECOME NORTHWEST AND INCREASE TO 35
KNOT GALES DURING THE AFTERNOON...SHOULD CONTINUE THROUGH SUNDAY
NIGHT. WAVES IN RESPONSE SHOULD INCREASE TO 3 TO 5 FT DURING THE
AFTERNOON...AND CONTINUE THROUGH SUNDAY NIGHT ON THE NORTHERN HALF
OF THE BAY OF GREEN BAY...AS WELL AS THE NEARSHORE WATERS OF LAKE
MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
707 
WHUS73 KGRB 210243
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
843 PM CST SAT DEC 20 2008

...WINDS WILL INCREASE TO GALE FORCE ON SUNDAY AND SUNDAY NIGHT...

.A STORM SYSTEM OVER SOUTHWEST WISCONSIN WILL CONTINUE TO 
INTENSIFY...AND PUSH EAST TO CENTRAL LAKE MICHIGAN EARLY 
SUNDAY. THE STRENGTHENING STORM WILL CAUSE WINDS TO INCREASE
TO GALE FORCE OVER THE REGION ON SUNDAY AND SUNDAY NIGHT.

LMZ542-543-211045-
/O.CON.KGRB.GL.W.0017.081221T1200Z-081222T1200Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
843 PM CST SAT DEC 20 2008

...GALE WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST
MONDAY...

NORTHWEST WINDS ON SUNDAY MORNING WILL INCREASE TO 35 KNOT
GALES...WHICH SHOULD CONTINUE THROUGH SUNDAY NIGHT. WAVES IN
RESPONSE SHOULD INCREASE TO 3 TO 5 FT DURING THE AFTERNOON...
AND CONTINUE THROUGH SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-541-211045-
/O.CON.KGRB.GL.W.0017.081221T1800Z-081222T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
843 PM CST SAT DEC 20 2008

...GALE WARNING REMAINS IN EFFECT FROM 12 PM SUNDAY TO 6 AM CST
MONDAY...

WEST TO NORTHWEST WINDS ON SUNDAY MORNING WILL INCREASE TO 35
KNOT GALES DURING THE AFTERNOON...SHOULD CONTINUE THROUGH SUNDAY
NIGHT. WAVES IN RESPONSE SHOULD INCREASE TO 3 TO 5 FT DURING THE
AFTERNOON...AND CONTINUE THROUGH SUNDAY NIGHT ON THE NORTHERN HALF
OF THE BAY OF GREEN BAY...AS WELL AS THE NEARSHORE WATERS OF LAKE
MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
425 
WHUS73 KGRB 211040
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
440 AM CST SUN DEC 21 2008

...GALE FORCE WINDS EXPECTED TODAY...

.A STORM SYSTEM WILL DEPART THE AREA TODAY. A STRONG PRESSURE
GRADIENT BEHIND THE SYSTEM WILL CREATE GALE CONDITIONS INTO THE
EVENING HOURS.

LMZ542-543-211845-
/O.EXT.KGRB.GL.W.0017.081221T1200Z-081222T0600Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
440 AM CST SUN DEC 21 2008

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THIS EVENING. FREEZING
SPRAY POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-541-211845-
/O.EXT.KGRB.GL.W.0017.081221T1800Z-081222T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
440 AM CST SUN DEC 21 2008

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THIS EVENING. FREEZING
SPRAY POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-211845-
/O.NEW.KGRB.SC.Y.0082.081221T1200Z-081222T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
440 AM CST SUN DEC 21 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST WINDS TO 30 KTS ARE EXPECTED INTO THE EVENING HOURS.
REDUCED VISIBILITIES EXPECTED DUE TO BLOWING SNOW ON ICE COVERED
AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
680 
WHUS73 KGRB 211314
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
714 AM CST SUN DEC 21 2008

...GALE FORCE WINDS EXPECTED TODAY...

.A STORM SYSTEM WILL DEPART THE AREA TODAY. A STRONG PRESSURE
GRADIENT BEHIND THE SYSTEM WILL CREATE GALE CONDITIONS INTO THE
EVENING HOURS.

LMZ522-212115-
/O.UPG.KGRB.SC.Y.0082.000000T0000Z-081222T0600Z/
/O.EXA.KGRB.GL.W.0017.000000T0000Z-081222T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
714 AM CST SUN DEC 21 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST GALES TO 35 KTS ARE EXPECTED INTO THE EVENING HOURS.
REDUCED VISIBILITIES EXPECTED DUE TO BLOWING SNOW ON ICE COVERED
AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-212115-
/O.CON.KGRB.GL.W.0017.000000T0000Z-081222T0600Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
714 AM CST SUN DEC 21 2008

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THIS EVENING. FREEZING
SPRAY POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-541-212115-
/O.CON.KGRB.GL.W.0017.081221T1800Z-081222T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
714 AM CST SUN DEC 21 2008

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THIS EVENING. FREEZING
SPRAY POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
905 
WHUS73 KGRB 211634
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1034 AM CST SUN DEC 21 2008

...GALE FORCE WINDS TO CONTINUE...

.A STORM SYSTEM WILL CONTINUE TO DEPART THE AREA TO THE EAST THIS
AFTERNOON. A TIGHT PRESSURE GRADIENT BEHIND THE SYSTEM WILL
CONTINUE TO BRING GALE CONDITIONS INTO THE EVENING HOURS.

LMZ522-542-543-220045-
/O.CON.KGRB.GL.W.0017.000000T0000Z-081222T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1034 AM CST SUN DEC 21 2008

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST GALES TO 35 KTS WILL CONTINUE INTO THE EVENING HOURS.
REDUCED VISIBILITIES EXPECTED DUE TO BLOWING SNOW ON ICE COVERED
AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-541-220045-
/O.CON.KGRB.GL.W.0017.081221T1800Z-081222T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1034 AM CST SUN DEC 21 2008

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THIS EVENING. FREEZING
SPRAY POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
094 
WHUS73 KGRB 212116
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CST SUN DEC 21 2008

...GALE FORCE WINDS TO CONTINUE...

.A STORM SYSTEM WILL CONTINUE TO DEPART THE AREA TO THE EAST. A
TIGHT PRESSURE GRADIENT BEHIND THE SYSTEM WILL CONTINUE TO BRING
GALE FORCE CONDITIONS INTO THE OVERNIGHT HOURS ACROSS THE
NEAR SHORE WATERS.

LMZ521-522-541>543-220530-
/O.EXT.KGRB.GL.W.0017.000000T0000Z-081222T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
316 PM CST SUN DEC 21 2008

...GALE WARNING NOW IN EFFECT UNTIL 4 AM CST MONDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM CST MONDAY. 

NORTHWEST GALES TO 35 KTS EXPECTED THROUGH THE OVERNIGHT HOURS. FREEZING
SPRAY POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
198 
WHUS73 KGRB 220926
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
326 AM CST MON DEC 22 2008

...WINDS DIMINISHING OVER THE LAKE...


LMZ521-522-541>543-221700-
/O.CAN.KGRB.GL.W.0017.000000T0000Z-081222T1000Z/
/O.NEW.KGRB.SC.Y.0083.081222T0926Z-081222T1700Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
326 AM CST MON DEC 22 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS TO 30 KTS WILL CONTINUE TO DIMINISH THROUGH THE
MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 20, 3:16 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Dec 20, 3:16 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CST SAT DEC 20 2008

.SHORT TERM...LATEST RUC ANALYSIS AND VIS/IR/WV/RADAR IMAGERY SHOW
AN UPPER LOW SPINNING ACROSS THE NORTHERN PLAINS...WITH AN INVERTED
SURFACE TROUGH EXTENDING FROM NORTHERN MN TO EASTERN IA.  RELATIVELY
STRONGER SHORTWAVE ROTATING AROUND THIS UPPER LOW IS HELPING TO
GENERATE WIDESPREAD LIGHT TO MODERATE SNOW THAT HAS BEEN SPREADING
ACROSS MUCH OF THE STATE THIS AFTERNOON.  UPSTREAM REPORTS SHOW
GENERALLY 2-4 INCHES ACROSS MINNESOTA WITH ISOLATED 5-6 INCH
AMOUNTS.  SE FLOW LIGHT LAKE EFFECT HASNT BEEN THAT RESPONSIVE TO
INCREASING MID-LEVEL MOISTURE...BUT HAVE TO THINK THAT WILL QUICKLY
CHANGE AS LIGHT SNOW MOVES IN.  AS FORCING FROM THE APPROACHING
SHORTWAVE AND TROUGH INCREASES...SNOW ACCUMS AND HEADLINES ARE THE
OBVIOUS FORECAST CONCERNS THROUGH TOMORROW.

TONIGHT...STRONG SHORTWAVE ROTATING AROUND THE UPPER LOW OVER THE
NORTHERN PLAINS WILL HEAD TOWARDS SOUTHERN LAKE MICHIGAN...WHILE
PUSHING AN INVERTED SURFACE TROUGH OUR DIRECTION.  STRONG POCKET OF
-DIVQ ALONG WITH SOME MID-LEVEL FGEN WILL CONTINUE TO ADVANCE THE
LIGHT TO MODERATE SNOW OVER THE WESTERN AND CENTRAL PART OF THE
STATE NORTHEAST THROUGH THE LATE AFTERNOON HOURS.  THIS FORCING WILL
SLOW ITS FORWARD PROGRESS TONIGHT...AND GIVE NORTH-CENTRAL AND NE
WISCONSIN A PROLONGED PERIOD OF SNOW.  LOOKING AT MODEL
CROSS-SECTIONS...MUCH OF THIS FORCING IS ABOVE THE DENDRITIC GROWTH
ZONE...SUGGESTING HIGHER END SNOW-LIQUID RATIOS BETWEEN 15-25:1 IS
THE WAY TO GO.  OTHER TECHNIQUES LIKE THE ROEBBER/COBB ALSO SAY THAT
15-20:1 RATIOS ARE MORE LIKELY.  MODEL QPFS SUGGEST ANYWHERE BETWEEN
0.25 TO 0.35 IN LIQUID WILL FALL LATE THIS AFTERNOON THROUGH
TONIGHT...WHICH WOULD EQUATE TO ABOUT 4 TO 6 INCHES OVER AN 12-18
HOUR PERIOD ACROSS THE FORECAST AREA.  HIGHEST AMOUNTS WILL RESIDE
OVER AREAS ADJACENT TO LAKE MICHIGAN DUE TO 6-9 HOURS OF SE FLOW
LAKE ENHANCEMENT.  HAVE TOSSED AROUND THE IDEA OF UPGRADING TO
WARNINGS DUE TO THIS ENHANCEMENT...ESPECIALLY HEADING NORTH OVER
KEWAUNEE/DOOR/MARINETTE WHERE ENHANCEMENT WILL OCCUR THE LONGEST.
GIVEN UNCERTAINTIES WITH CURRENT STRUGGLING LAKE EFFECT...AND IN
COLLABORATION WITH MQT...FEEL ITS BEST TO STAY THE COURSE AND LET
THE EVENING CREW SEE HOW THIS ENHANCEMENT EVOLVES BEFORE OPENING
ANOTHER CAN OF WORMS. LASTLY...AS THE COLD FRONT GRINDS TO A HALT
ACROSS THE AREA OVERNIGHT...SNOW WILL COME TO AN END FIRST ACROSS
CENTRAL WISCONSIN...WITH GUSTY NW WINDS CREATING BLOWING AND
DRIFTING SNOW.

TOMORROW...WITH THE UPPER LOW DIRECTLY OVERHEAD...THE INVERTED
TROUGH HANGS UP ACROSS THE U.P./WI BORDER FOR MUCH OF THE MORNING
BEFORE SHIFTING SOUTH WHILE WASHING OUT DURING THE AFTERNOON.  NORTH
TO NW WINDS BETWEEN 30-40 KNOTS AT 850MB WILL INCREASE THROUGH THE
DAY AS IT BRINGS DOWN COLDER AIR IN THE NEG UPPER TEENS.  THIS WILL
EVENTUALLY CRANK UP SOME LAKE ENHANCEMENT OFF LAKE SUPERIOR TOWARDS
VILAS AND ONEIDA COUNTIES THAT WILL ADD ON SEVERAL MORE INCHES
THROUGH THE AFTERNOON.  AS A RESULT...ALL LOCATIONS WILL SEE
OCCASIONAL LIGHT SNOW OR SNOW SHOWERS THROUGH THE DAY...BUT THE
HIGHEST ACCUMULATIONS WILL RESIDE ACROSS THE NORTHERN FORECAST
AREA...AND SPECIFICALLY INTO VILAS COUNTY WHERE 2-4 ADDITIONAL
INCHES WILL FALL.  OTHERWISE...A GENERAL HALF INCH SOUTH TO 3 NORTH
LOOKS GOOD.  WITH THE INVADING ARCTIC AIR AND GUSTY NW WIND...TEMPS
WILL RANGE FROM THE MIDDLE SINGLE DIGITS OVER CENTRAL WI TO THE
LOWER 20S OVER THE DOOR PENINSULA.  WIND CHILLS WILL APPROACH -20F
OVER CENTRAL WI.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...ACTIVE PATTERN
CONTINUES...WITH LINGERING LES...BLOWING SNOW AND WIND CHILL CONCERNS
SUN NGT INTO MONDAY...THE POTENTIAL FOR MORE SNOW TUES INTO WEDS...
AND PERHAPS ANOTHER STG SYSTEM WITH MIXED PCPN AT THE END OF THE WORK
WEEK.

WINTER WX ADVISORIES WILL CONTINUE INTO SUNDAY EVG ACROSS VILAS/ONEIDA
COUNTIES...WHERE RESIDUAL LK-EFFECT SNOW SHOWERS WILL BRING AN ADDL
1-3 INCHES OF SNOW. THE SNOW WILL TAPER OFF OVERNIGHT AS WINDS BACK
AND DRIER AIR ADVECTS ACROSS WSTRN LK SUP. A TIGHTENING PRESSURE
GRADIENT...CAA...AND AN INCREASING ISALLOBARIC GRADIENT WILL KEEP
BLUSTERY/WINDY CONDITIONS IN THE FCST FOR AT LEAST THE EVG HOURS...
WITH A GRADUAL DECREASE DURING THE OVERNIGHT HOURS. HAVE KEPT
AREAS OF BLOWING SNOW IN THE FCST...BUT BUMPED UP TO DEFINITE
BLOWING SNOW ALONG THE LKSHR...WHERE FREQUENT GUSTS TO 35 TO 40
MPH ARE LIKELY. WOULD NOT BE SURPRISED IF WE NEED TO ISSUE A
BLOWING SNOW ADVISORY OR PERHAPS EVEN A BRIEF BLIZZARD WARNING FOR
THE LKSHR COUNTIES ON SUNDAY NIGHT. WILL ALSO EVENTUALLY NEED WIND
CHILL ADVISORY HEADLINES...AS WIND CHILLS PLUMMET TO -20 TO -30
OVER ALL BUT FAR NE WI SUNDAY NIGHT...AND REMAIN BLO CRITERIA INTO
MONDAY MORNING.

AFTER A BRIEF DRY PERIOD BENEATH A TRANSITORY HIGH PRESSURE SYSTEM
ON MONDAY AND EARLY MONDAY NIGHT...STG ISENT LIFT WILL BRING SNOW
BACK TO THE FORECAST AREA LATE MONDAY NIGHT INTO TUESDAY. WITH
STG DYNAMICS ASSOC WITH AN UPPER LEVEL JET AND A 40+ KT LLJ...AND
MIXING RATIOS INCREASING TO 2.5-3.0 G/KG...THIS SYSTEM LOOKS LIKE
IT HAS THE POTENTIAL TO BE AN ADVISORY EVENT. WHAT IS PERHAPS EVEN
MORE INTERESTING IS THE STG SFC WAVE THAT THE ECMWF DEEPENS ALONG
THE FRONTAL BOUNDARY...AND MOVES THROUGH THE WSTRN GREAT LKS ON
WEDNESDAY. THE GFS WAS SHOWING SOMETHING SIMILAR ABOUT 3 MODEL
RUNS AGO...LENDING A LITTLE MORE CREDENCE TO THIS SOLN. MADE SOME
LAST MINUTE ADJUSTMENTS TO THE WEDS FCST...AND INCREASED POPS TO
LIKELY OVER OUR EASTERN COUNTIES. IF THE ECMWF VERIFIES...THIS
COULD BE THE SECOND PUNCH OF A DECENT SNOW STORM.

A SIMILAR SETUP OCCURS DURING THE THURSDAY NIGHT THROUGH FRIDAY
NIGHT PERIOD...WITH PCPN DEVELOPING DUE TO INCREASING ISENT LIFT
THURSDAY NIGHT...FOLLOWED BY A STG LOW PRESSURE SYSTEM MOVG
THROUGH THE RGN FRIDAY INTO FRIDAY NIGHT. THE MAIN DIFFERENCE IS
THE TRACK...WHICH IS MUCH FARTHER TO THE WEST...RESULTING IN THE
WARM SECTOR LIFTING THROUGH MUCH OF WI...AND ASSOC PCPN TYPE
ISSUES. HAVE INCREASED POPS DURING THIS PERIOD...RAISED TEMPS...
AND MENTIONED A MIX OF RAIN/SNOW IN THE FRIDAY FCST FOR NOW.
&&

.AVIATION...SNOW WILL CONTINUE TO SPREAD ACROSS THE TAF SITES LATE
THIS AFTERNOON AND THROUGH MUCH OF THE OVERNIGHT HOURS...BEFORE
DIMINISHING FIRST AT AUW/CWA LATE.  CONDITIONS IN THE SNOW WILL
GENERALLY RANGE FROM LIFR TO IFR. OCCASIONAL SNOW WILL CONTINUE FOR
MUCH OF THE DAY TOMORROW...WITH THE HIGHEST ACCUMS NEAR RHI WHERE A
LOW LEVEL TROUGH IN COMBINATION WITH LAKE ENHANCEMENT WILL BOOST
SNOWFALL RATES.  NORTHWEST WINDS WILL ALSO BECOME GUSTY LATE TONIGHT
FOR CWA/AUW AND TOMORROW MORNING FOR RHI/GRB WHICH WILL CAUSE
BLOWING AND DRIFTING SNOW.  A GRADUAL IMPROVEMENT TREND IN THE
CIGS/VSBYS SHOULD OCCUR LATE IN THE DAY TOMORROW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST SUNDAY FOR WIZ011>013-
018>022-030-031-035>040-045-048>050-073-074.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST SUNDAY NIGHT FOR
WIZ005-010.

&&

MPC/KIECKBUSCH
Hazardous weather outlook, Dec 20, 4:02 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
402 PM CST SAT DEC 20 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212215-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
402 PM CST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SNOW WILL FALL ACROSS THE ENTIRE FORECAST AREA...WITH A GENERAL
ACCUMULATION OF 3 TO 5 INCHES EXPECTED IN MOST LOCATIONS BY
MORNING. A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT INTO
SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

AS THE STORM SYSTEM DEPARTS THE AREA ON SUNDAY AND SUNDAY
NIGHT...LOOK FOR INCREASING NORTHWEST WINDS...BLOWING SNOW...AND
WIND CHILLS DROPPING TO 20 TO 30 BELOW ZERO. THE STRONGEST WINDS
AND MOST SIGNIFICANT BLOWING SNOW WILL OCCUR ALONG THE LAKESHORE
COUNTIES LATE SUNDAY INTO SUNDAY EVENING. LOCAL GROUND BLIZZARD
CONDITIONS ARE POSSIBLE THERE...SO MOTORISTS WITH TRAVEL PLANS ON
HIGHWAY 42...HIGHWAY 57 AND INTERSTATE HIGHWAY 43 SHOULD EXPECT
HAZARDOUS DRIVING CONDITIONS.

ANOTHER STORM SYSTEM IS FORECAST TO IMPACT THE REGION ON TUESDAY
AND WEDNESDAY...BRINGING THE POTENTIAL FOR MORE SIGNIFICANT
SNOWFALL ACCUMULATIONS.

THERE ARE INDICATIONS THAT AN ADDITIONAL STORM SYSTEM COULD
BRING HAZARDOUS TRAVEL CONDITIONS FROM THURSDAY NIGHT THROUGH
FRIDAY NIGHT. MIXED PRECIPITATION IS POSSIBLE WITH THIS
SYSTEM...BUT IT IS STILL TOO EARLY TO DETERMINE SPECIFIC
IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-212215-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
402 PM CST SAT DEC 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE IN SNOW FOR MOST
OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

A GALE WARNING HAS BEEN ISSUED FOR SUNDAY AND SUNDAY NIGHT. NORTHWEST
WINDS WILL INCREASE ON SUNDAY...WITH FREQUENT GUSTS OVER 35 KNOTS
EXPECTED SUNDAY AFTERNOON AND EVENING.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE TUESDAY INTO
WEDNESDAY NIGHT...AND AGAIN THURSDAY NIGHT THROUGH SATURDAY.

MPC/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 10:01 PM CSTWinter Weather AdvisoryGRBKewaunee5 hr

Nearby

Gale Warnings in Wisconsin, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.